Alert archive / Florida / Small Craft Advisories in 2018

Small Craft Advisory 22, NWS Key West, FL

March 8, 2018

NWS Key West, FL issued this small craft advisory at Mar 8, 2018, 5:20 PM EST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Mar 8, 2018, 5:20 PM EST (22:20 UTC)
Expired
Mar 9, 2018, 10:10 AM EST
In force
17 hr
Issued by
NWS Key West, FL

The text

As transmitted.

297 
WHUS72 KKEY 082220
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
520 PM EST Thu Mar 8 2018

GMZ031>035-042>044-052>055-072>075-090630-
/O.NEW.KKEY.SC.Y.0022.180308T2220Z-180309T1000Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
520 PM EST Thu Mar 8 2018

...SMALL CRAFT ADVISORY IN EFFECT...

The National Weather Service in Key West has issued a Small Craft
Advisory for all Keys coastal waters. 

* WINDS...Sustained northwest to north winds will increase to near
  20 knots after midnight. 

* WAVES/SEAS...Seas as high as 7 feet expected in the Gulf Stream.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially those
with smaller vessels...should avoid operating in these conditions.

&&

$$

BS
3 follow-up statements
926 
WHUS72 KKEY 090306
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
1006 PM EST Thu Mar 8 2018

GMZ031>035-042>044-052>055-072>075-091000-
/O.CON.KKEY.SC.Y.0022.000000T0000Z-180309T1000Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1006 PM EST Thu Mar 8 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...Northwest to north winds near 20 knots will turn north. 
  
* WAVES/SEAS...Seas as high as 7 feet expected in portions of the
  Gulf Stream.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$

APA
150 
WHUS72 KKEY 090913
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
413 AM EST Fri Mar 9 2018

GMZ031-032-035-091015-
/O.CAN.KKEY.SC.Y.0022.000000T0000Z-180309T1000Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
413 AM EST Fri Mar 9 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Key West has cancelled the Small
Craft Advisory, however, northwest to north winds remain between
15 and 20 knots, so Small Craft will still need to exercise 
caution this morning. Winds will veer to between northeast and 
east and also decrease as Bay and nearshore waters let down this 
afternoon.


$$

GMZ033-034-042>044-052>055-072>075-091600-
/O.EXT.KKEY.SC.Y.0022.000000T0000Z-180309T1600Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
413 AM EST Fri Mar 9 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS 
MORNING...

* WINDS...Northwest to north winds near 20 knots will continue
  through late morning, before veering to between northeast and
  east and decreasing to 10 to 15 knots in the afternoon.

* WAVES/SEAS...Seas as high as 7 feet expected in portions of the
  Gulf Stream, near 4 feet in Hawk Channel, and 5 feet in Rebecca
  Shoal and around the Dry Tortugas, will continue until late
  morning.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$

Futterman
320 
WHUS72 KKEY 091510
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
1010 AM EST Fri Mar 9 2018

GMZ033-034-042>044-052>055-072>075-091615-
/O.CAN.KKEY.SC.Y.0022.000000T0000Z-180309T1600Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1010 AM EST Fri Mar 9 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Key West has cancelled the Small
Craft Advisory, which was in effect for the coastal waters of the
Atlantic and offshore Gulf of Mexico. Be that as it may, small
craft are urged to exercise caution today until winds decrease.

$$
BS

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 8, 2:06 PM EST, 3 hours 14 minutes earlier.

Area forecast discussion, Mar 8, 2:06 PM EST, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service Key West FL
206 PM EST Thu Mar 8 2018

.DISCUSSION...
.CURRENTLY...
KBYX detects no precipitation echoes. Skies over the island chain
are partly cloudy. Winds over land are northwest to north near 15
mph. C-MAN winds, on average, are northwest to north at 15 to 20
knots. Temperatures are in the lower 70s.

.SHORT TERM (Tonight through Saturday night)...
An area of of high pressure will progress eastward along the
northern Gulf coast tonight and Friday, before crossing North
Florida Friday night. An Atlantic ridge of high pressure will
extend across North Florida Saturday. This ridge of high pressure
will shift southward down the Florida peninsula Saturday night.
The chance of rain in the short term portion of the forecast will
be highest Saturday night as low level winds veer to more of a
southerly direction.

&&

.LONG TERM (Sunday through Thursday)...
An Atlantic ridge of high pressure over South Florida will retreat
eastward Sunday. A cold front will progress southward down the
Florida peninsula Sunday night. This cold front should pass
through the Florida Keys Monday. A large area of high pressure
over the north central United States will build southeastward down
the Florida peninsula Monday night through Tuesday night. This
area of high pressure will shift southward over the Southeastern
United States Wednesday through Thursday. Rain chances in the long
term portion of the forecast will be highest Sunday night and
Monday ahead of and along the aforementioned cold front.

&&

.MARINE...
A Small Craft Advisory will be in effect for all Keys coastal
waters tonight as sustained northwest to north winds increase to
near 20 knots. A Small Craft Advisory will likely be required for
all Keys coastal waters Friday morning. No advisories expected
Friday afternoon through Sunday night. A Small Craft Advisory will
likely be required for all Keys coastal waters Monday and Monday
night. No advisories expected Tuesday and Tuesday night.

&&

.AVIATION...
Cloud coverage will decrease at EYW this evening. VFR conditions
will return to both terminals tonight, with north winds between 10
and 12 knots, with increasing gusts to near 20 knots later
tonight, mainly for MTH.

&&

.CLIMATE...
On this date in Florida Keys weather history, in 1899, the low
temperature in Key West was 52 degrees. This set the daily record
for minimum temperature measured in Key West on March 8th, a
record which still stands 119 years later. Temperature records at
Key West date back to 1872.

&&

.PRELIMINARY POINT TEMPS/POPS...
Key West  60 69 64 77 / 0 0 0 20
Marathon  57 69 64 79 / 0 0 0 20

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...Small Craft Advisory for GMZ031>035-042>044-052>055-072>075.

&&

Public/Marine/Fire...BS
Aviation/Nowcasts....KN
Data Collection......Chesser

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Mar 8, 1:50 PM EST, 3 hours 30 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Key West FL
150 PM EST Thu Mar 8 2018

FLZ076>078-GMZ031>035-042>044-052>055-072>075-091100-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
150 PM EST Thu Mar 8 2018

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT
COASTAL WATERS.

.DAY ONE...TONIGHT

A Small Craft Advisory will be in effect for all Keys coastal
waters as sustained northwest to north winds increase to near 20
knots.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A Small Craft Advisory will likely be required for all Keys
coastal waters Friday morning.

No hazardous weather is expected at this time for Friday afternoon
through Saturday.

Isolated thunderstorms are possible along the Florida Keys, as
well as over nearshore and offshore waters surrounding the island
chain Saturday night through Sunday night. The primary
thunderstorm hazard will be cloud to surface lightning strikes.

A Small Craft Advisory will likely be required for all Keys
coastal waters Monday and Monday night.

No hazardous weather is expected at this time for Tuesday through
Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

BS

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 4:03 AM ESTSmall Craft AdvisoryKEY6 hr

Nearby

Small Craft Advisories in Florida, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.